Mississippi, 2006

Damaging Wind in Mississippi, July 19, 2006

July 19, 2006 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 19, 9:05 AM CST, 5 hours earlier.

Area forecast discussion, Jul 19, 9:05 AM CST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CDT WED JUL 19 2006

.DISCUSSION...HAVE ISSUED AN UPDATE...MAINLY TO ENHANCE THE SVR TS
RISK FOR TODAY AND TO MAKE A FEW OTHER TWEAKS. OVERALL...IT WILL BE
ANOTHER HOT ONE WITH 97-101 FOR MAX TEMPS. MOISTURE WILL BE SLIGHTLY
HIGHER TODAY AND AS A RESULT THE HEAT INDICES WILL BE HIGHER
(103-108) AREAWIDE. DUE TO THIS...A HEAT ADV WILL REMAIN IN EFFECT.
I WILL TAKE A LOOK AT SOME NEW DATA TO SEE IF MOISTURE WILL BE AS
HIGH ON THU AND IF IT IS...WILL EXTEND THE HEAT ADV ANOTHER DAY.
WILL ISSUE AN UPDATED NPW BETWEEN 11AM AND NOON.

AS FOR THE SVR RISK TODAY...12Z SOUNDING ANALYSIS SUGGESTS A MORE
FAVORABLE ATMOSPHERE THAN YESTERDAY. LAPSE RATES WILL ONCE AGAIN
REMAIN VERY STEEP WITH NEARLY 30 VERTICAL TOTALS. SBCAPE WILL BE
HIGHER TODAY WITH 3000-3400 J/KG ACROSS THE CWA. OUR SOUNDING HAD
850MB DEWPTS AT NEARLY 17C THIS IS SIGNIFICANTLY HIGH AND VERY
SUPPORTIVE OF CONVECTION. THIS HIGH MOISTURE OFF THE SFC WILL LIKELY
REMAIN ALONG AND JUST S OF THE I-20 CORRIDOR MAKING THESE AREAS MORE
FAVORABLE FOR CONV AND THUS SVR STORMS. WE ALSO HAVE FAIRLY STRONG
FLOW IN THE MID LEVELS (20-24KTS) WHICH WILL BE MORE THAN ENOUGH TO
GENERATE ROTATING UPDRAFTS WHICH WILL HELP ORGANIZE STORMS INTO
MULTICELL CLUSTERS. THESE ROTATING UPDRAFTS WILL ALSO LEAD TO
INCREASED HAIL PRODUCTION...LIKE YESTERDAY. AS THE HAIL MELTS...WE
WILL ALSO GENERATE STRONG WINDS AND GUSTS. THIS IS ALSO REFLECTED IN
THE DCAPE THE MODIFIED SOUNDING HAS WHICH IS AROUND 1500 J/KG. THIS
NUMBER IS QUITE SIGNIFICANT...ESPECIALLY WHEN OBSERVED WITH
CONVECTION. THIS COULD RESULT IN MORE INTENSE DOWNBURSTS WITH THE
POTENTIAL FOR 60-75 MPH WINDS.

DUE TO ALL THIS...I HAVE INCREASED THE RISK/WORDING IN THE HWO AND
PROB HAZ GRIDS. DONT BE SURPRISED TO SEE SPC INCREASE TO SLIGHT
RISK TODAY AND IF THINGS CAN DEVELOP LIKE THE POTENTIAL SHOWS...WE
MAY ACTUALLY GET A SVR TS WATCH BOX THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  73  98  72 /  33  12   8   8
MERIDIAN     100  73  98  70 /  27   5  11   9
VICKSBURG     99  73  99  73 /  37  20   8   8
HATTIESBURG   97  73  98  72 /  42  18  21  12
NATCHEZ       96  75  97  72 /  58  29  19  13
GREENVILLE   100  74  99  75 /  20  11   6   5
GREENWOOD    100  73  99  74 /  15   8   6   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-MSZ019-
     MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
     MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
     MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
     MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
     MSZ057-MSZ058.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ025.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-ARZ075.

&&

CME
Hazardous weather outlook, Jul 19, 8:01 AM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
901 AM CDT WED JUL 19 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201401-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
901 AM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY WITH
A BIT MORE COVERAGE THAN YESTERDAY. THIS WILL RESULT IN SCATTERED
SEVERE STORMS GENERALLY SOUTH AND WEST OF A LINE FROM VICKSBURG
TO RALEIGH TO COLLINS. ELSEWHERE...ISOLATED SEVERE STORMS WILL BE
POSSIBLE. THE MAIN RISK FROM THESE STORMS WILL BE DEADLY
LIGHTING...SMALL HAIL AND DAMAGING WIND GUSTS BETWEEN 60 AND 70
MPH. MOST OF THE ACTIVITY WILL OCCUR BETWEEN 1 AND 8 PM WITH THE
STORMS GENERALLY MOVING TO THE SOUTHWEST.

THE MAIN CULPRIT IN THIS INCREASED SEVERE ACTIVITY WILL BE THE
COMBINATION OF VERY HOT SURFACE CONDITIONS...INCREASING LOW LEVEL
MOISTURE AND COOLER TEMPERATURES ALOFT. THIS IS LEADING TO STEEP
LAPSE RATES AND HIGH LEVELS OF INSTABILITY. THE DISTURBANCE THAT
WILL HELP TRIGGER THE AFTERNOON STORMS WILL BE QUITE POTENT FOR
THIS TIME OF YEAR AND WILL BRING WITH IT FASTER WINDS ALOFT WHICH
WILL HELP ORGANIZE THE STORMS AND ALLOW THEM TO BECOME STRONGER
THAN USUAL.

...SEASONAL THREATS...
EXPECT HEAT INDEX VALUES TO RANGE FROM 103 TO 108 DEGREES TODAY
ACROSS THE ENTIRE ARKLAMISS REGION. DUE TO THIS...A HEAT ADVISORY
HAS BEEN ISSUED FOR WEDNESDAY.

A HEAT INDEX OF 105 IS THE VALUE WHERE THE BODY CAN BEGIN TO
SUCCUMB TO HEAT-RELATED HEALTH PROBLEMS.

PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT
RELATED ILLNESSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...THURSDAY AND FRIDAY...
THE HOT CONDITIONS WILL PERSIST THROUGH FRIDAY WITH THE AREA
REACHING 96 TO 100 DEGREES EACH DAY. PLENTY OF HEAT COMBINED WITH
THE RELATIVE HUMIDITIES WILL LEAD TO HEAT INDEX VALUES FROM 100
TO 107. IF THESE CONDITIONS HOLD...HEAT ADVISORIES WILL LIKELY BE
EXTENDED FOR SOME LOCATIONS UNTIL THE WEEKEND.

...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY...
A MOIST UNSTABLE AIRMASS WILL BE IN PLACE SATURDAY AS A FRONTAL
BOUNDARY AND UPPER LEVEL DISTURBANCE PLOW SOUTH EASTWARD INTO THE
REGION SETTING OFF SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS
WILL BE ON THE STRONG TO SEVERE SIDE DEPENDING ON THE EXACT
TIMING AND POSITION OF THE FRONT. THE FRONT SHOULD SETTLE NEAR
THE GULF COAST BY EARLY NEXT WEEK. CHECK LATER FORECASTS FOR
ADDITIONAL INFORMATION ON THE SEVERE POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED FOR TODAY OR AT SOME POINT ON
SATURDAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 19, 8:51 AM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 W FLORENCE            32.15N 90.16W
07/18/2006                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES WERE BLOWN DOWN.

0545 PM     HAIL             2 W FLORENCE            32.15N 90.16W
07/18/2006  E0.75 INCH       RANKIN             MS   EMERGENCY MNGR

0545 PM     HAIL             4 NE FLORENCE           32.20N 90.08W
07/18/2006  M1.00 INCH       RANKIN             MS   NWS EMPLOYEE

0620 PM     TSTM WND DMG     3 N COLLINS             31.68N 89.56W
07/18/2006                   COVINGTON          MS   LAW ENFORCEMENT

            A COUPLE OF TREES WERE BLOWN DOWN.

0640 PM     TSTM WND DMG     OMA                     31.73N 90.14W
07/18/2006                   LAWRENCE           MS   EMERGENCY MNGR

            ACOUPLE OF TREES WERE BLOWN DOWN.

0650 PM     TSTM WND DMG     4 E CRYSTAL SPRINGS     31.99N 90.29W
07/18/2006                   COPIAH             MS   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN

&&

BUTCH
Local storm report, Jul 19, 10:59 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     LIGHTNING        4 WSW RAYMOND           32.24N 90.49W
07/18/2006                   HINDS              MS   EMERGENCY MNGR

            LIGHTNING STRUCK A CHURCH AND CAUGHT IT ON FIRE. CHURCH
            IS LOCATED AT THE INTERSECTION OF DUPREE ROAD AND OLD
            PORT GIBSON ROAD.

0150 PM     HAIL             4 WSW RAYMOND           32.24N 90.49W
07/18/2006  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            PENNY SIZED HAIL ESTIMATED AT INTERSECTION OF DUPREE ROAD
            AND OLD PORT GIBSON ROAD 4 MILES WEST SOUTHWEST OF
            RAYMOND, MS.

0210 PM     HAIL             2 W PRESTON             32.88N 88.86W
07/18/2006  E0.75 INCH       KEMPER             MS   EMERGENCY MNGR

            ESTIMATED DIME TO PENNY SIZED HAIL 2 MILES WEST OF
            PRESTON, MS.

0540 PM     HAIL             5 ENE BOGUE CHITTO      31.46N 90.37W
07/18/2006  E1.75 INCH       LINCOLN            MS   EMERGENCY MNGR

            GOLFBALL SIZE HAIL REPORTED BY BROOKHAVEN CD IN THE
            ENTERPRISE COMMUNITY.

0540 PM     TSTM WND DMG     4 ENE BOGUE CHITTO      31.45N 90.39W
07/18/2006                   LINCOLN            MS   EMERGENCY MNGR

            TREES DOWN ON POWER LINES AND BLOCKING A FEW ROADS JUST
            OUTSIDE OF BOGUE CHITTO.

0545 PM     TSTM WND DMG     2 W FLORENCE            32.15N 90.16W
07/18/2006                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES WERE BLOWN DOWN.

0545 PM     HAIL             2 W FLORENCE            32.15N 90.16W
07/18/2006  E0.75 INCH       RANKIN             MS   EMERGENCY MNGR

0545 PM     HAIL             4 NE FLORENCE           32.20N 90.08W
07/18/2006  M1.00 INCH       RANKIN             MS   NWS EMPLOYEE

0613 PM     HAIL             5 ENE BROOKHAVEN        31.61N 90.37W
07/18/2006  E0.88 INCH       LINCOLN            MS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED NICKEL SIZED HAIL ON NOLAH
            ROAD

0617 PM     HAIL             10 NE BROOKHAVEN        31.69N 90.32W
07/18/2006  E0.88 INCH       LINCOLN            MS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED NICKEL SIZED HAIL AT LAKE
            LINCOLN STATE PARK

0620 PM     TSTM WND DMG     3 N COLLINS             31.68N 89.56W
07/18/2006                   COVINGTON          MS   LAW ENFORCEMENT

            A COUPLE OF TREES WERE BLOWN DOWN.

0640 PM     TSTM WND DMG     5 N BROOKHAVEN          31.66N 90.45W
07/18/2006                   LINCOLN            MS   UNKNOWN

            NUMEROUS TREES DOWN ALONG I 55 BETWEEN BROOKHAVEN AND
            WESSON.

0640 PM     TSTM WND DMG     OMA                     31.73N 90.14W
07/18/2006                   LAWRENCE           MS   EMERGENCY MNGR

            ACOUPLE OF TREES WERE BLOWN DOWN.

0650 PM     TSTM WND DMG     4 E CRYSTAL SPRINGS     31.99N 90.29W
07/18/2006                   COPIAH             MS   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN

0830 PM     TSTM WND DMG     3 SE COLUMBUS           33.47N 88.37W
07/18/2006                   LOWNDES            MS   UTILITY COMPANY

            TWO TREES...SEVERAL LARGE LIMBS AND A POWER LINE WAS
            BLOWN DOWN JUST OUTSIDE OF COLUMBUS.

&&

CME
Local storm report, Jul 19, 1:14 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     4 N CRYSTAL SPRINGS     32.05N 90.36W
07/19/2006                   COPIAH             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ON RHYMES RD.

&&

BYRD
Local storm report, Jul 19, 1:45 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             BRANDON                 32.28N 90.00W
07/19/2006  E0.75 INCH       RANKIN             MS   PUBLIC

            ESTIMATED PENNY SIZE HAIL REPORTED IN BRANDON,MS.

0135 PM     HAIL             5 NW TERRY              32.15N 90.36W
07/19/2006  E0.50 INCH       HINDS              MS   LAW ENFORCEMENT

            ESTIMATED DIME SIZED HAIL WAS REPORTED 5 MILES NORTHWEST
            OF TERRY, MS.

0135 PM     HAIL             BRANDON                 32.28N 90.00W
07/19/2006  E0.50 INCH       RANKIN             MS   PUBLIC

            ESTIMATED DIME SIZED HAIL WAS REPORTED NEAR THE
            CROSSGATES AREA OF BRANDON, MS.

0145 PM     TSTM WND DMG     10 W COLUMBIA           31.26N 90.00W
07/19/2006                   MARION             MS   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN 10 MILES SW OF COLUMBIA. TREE
            CAUGHT ON FIRE AS A RESULT OF THE DOWNED POWER LINE.

0155 PM     HAIL             BROOKHAVEN              31.58N 90.45W
07/19/2006  E1.00 INCH       LINCOLN            MS   PUBLIC

            ESTIMATED QUARTER SIZED HAIL IN BROOKHAVEN, MS.

0220 PM     HAIL             HAZLEHURST              31.86N 90.39W
07/19/2006  E1.00 INCH       COPIAH             MS   PUBLIC

            ESTIMATED QUARTER SIZE HAIL REPORTED IN HAZLEHURST, MS.

&&

JFAIRLY
Local storm report, Jul 19, 1:56 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             5 NW TERRY              32.15N 90.36W
07/19/2006  E0.50 INCH       HINDS              MS   STORM CHASER

            ESTIMATED HALF INCH HAIL 5 MILES NORTHWEST OF TERRY, MS.

0246 PM     HAIL             6 W BROOKHAVEN          31.58N 90.55W
07/19/2006  E0.88 INCH       LINCOLN            MS   EMERGENCY MNGR

            ESTIMATED NICKEL SIZE HAIL REPORTED 6 MILES WEST OF
            BROOKHAVEN, MS.

&&

JFAIRLY
Local storm report, Jul 19, 2:04 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     3 NW DOWNTOWN JACKSON   32.33N 90.22W
07/19/2006  M60.00 MPH       HINDS              MS   AIRPLANE PILOT

            52 KNOT PEAK WIND AT HAWKINS FIELD ASOS...KHKS

&&

GERARD

The radar

The Jackson/Brandon,MS radar (KDGX), 112 km away, was scanning. The volume nearest the first event began at 20:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
July 19, 2:05 PM CST
Where
Franklin County, 4 mi N of Eddiceton
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
31.550, -90.800

Several trees and power lines were blown down around the New Hope Community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524964.